Super Intensive Day 2023 – In-person Event Agenda <u>Register now</u>

*Agenda is subject to change

	*Agenda is subject to change	
Time	Sessions	
9am to 9:05am	Welcome	
9:05am to 10:15am	Session 1: Strategy update	
	Every year is a new opportunity when it comes to helping clients get the most out of their SMSF. We'll start the day with a wrap up of the top strategies currently available for your clients, together with our usual tips and traps. While it will be a timely opportunity to touch on how your wealthier clients might start preparing for the new tax on earnings for those with more than \$3m in super, there are plenty of other topical strategies - maximising contributions, dealing with a new transfer balance cap and more. SPEAKER: Meg Heffron (all events)	
10:15am to 10:45am	30 min morning tea break	
10:45am to 11:55am	Session 2: Reduced tax concessions where super balance > \$3m	
	Just when we thought we'd nailed the super tax rules, along comes a new one to challenge our thinking! In this session, we'll unpack the mechanics, identify who would be caught and when, and dispel some misconceptions.	
	SPEAKER: Leigh Mansell (Sydney and Brisbane events), Lyn Formica (Melbourne event)	
11:55am to 12:55pm	1 hour lunch break	
12:55pm to 2:10pm	Session 3: Accessing super before retirement	
	Whilst clients usually plan to access their super when they retire, unexpected events may result in members being eligible to access their benefits sooner. In this session, we'll look at when access can occur, the tax implications and tips and traps to be mindful of to ensure members can secure potential tax savings.	
	SPEAKER: Annie Dawson (Sydney and Brisbane events), Meg Heffron (Melbourne event)	
2:10pm to 3:20pm	Session 4: Contributions - getting the mechanics right	
	The last few years have seen a multitude of changes to the contribution "rules". In this session, we'll make sure you've got the mechanics right so your clients get maximum benefit out of the opportunities available to them.	
	SPEAKER: Lyn Formica (all events)	
3:20pm to 3:50pm	30 min afternoon tea break	
3:50pm to 4pm	Heffron update	
	SPEAKER: Meg Heffron (all events)	
4pm to 5pm	Session 5: In the trenches	
	Our technical support desk and our work administering over 5,000 SMSFs gives us great insight into the SMSF challenges you face in your practice. We'll finish this year's Super Intensive Day by sharing some of the ways we've overcome those challenges - what worked, what didn't, what's still a work in progress.	
	PANEL: Leigh Mansell and Annie Dawson (Sydney and Brisbane events), Lyn Formica and Meg Heffron (Melbourne event)	
5pm	Wrap, close and networking drinks	
	I .	

Register now

Super Intensive Day 2023 – Virtual Event Agenda <u>Register now</u>

*Agenda is subject to change

*Agenda is subject to change			
Time	Stream A	Stream B	
9am to 9:05am	Welcome		
9:05am to 10:05am	Plenary 1: Strategy update Every year is a new opportunity when it comes to helping clients get the most out of their SMSF. We'll start the day with a wrap up of the top strategies currently available for your clients, together with our usual tips and traps. While it will be a timely opportunity to touch on how your wealthier clients might start preparing for the new tax on earnings for those with more than \$3m in super, there are plenty of other topical strategies - maximising contributions, dealing with a new transfer balance cap and more. SPEAKER: Meg Heffron		
10:05am to 10:25am	20 min morning tea break		
10:25am to 11:25am	Plenary 2: Contributions – getting the mechanics right The last few years have seen a multitude of changes to the contribution "rules". In this session, we'll make sure you've got the mechanics right so your clients get maximum benefit out of the opportunities available to them. SPEAKER: Lyn Formica		
11:25am to 11:35am	10 min break		
11:35am to 12:35pm	Concurrent 3A: Reduced tax concessions where super balance > \$3m Just when we thought we'd nailed the super tax rules, along comes a new one to challenge our thinking! In this session, we'll unpack the mechanics, identify who would be caught and when, and dispel some misconceptions. SPEAKER: Leigh Mansell	Concurrent 3B: SMSF tax rules - back to basics Whilst super fund tax rules haven't changed a lot over the last few years, the things SMSF trustees chose to invest in definitely have. In this session, we'll explore the latest in SMSF tax deductions and offsets as far as their investments are concerned. We'll also touch base on the nasty NALI/NALE. SPEAKER: Lyn Formica	
12:35pm to 1:05pm	30 min lunch break		
1:05pm to 2:05pm	Concurrent 4A: I've got a breach, now what? Want to know how to deal with SIS breaches confidently? In this session, we will walk you through the approach we adopt when dealing with SIS contraventions, including when to go to the ATO and when to adopt a "wait and see" approach. PANEL: Leigh Mansell and Annie Dawson	Concurrent 4B: What does my actuary want me to know No-one really wants to understand what goes on under the bonnet when your client gets an actuarial certificate, right? Absolutely wrong. Whether you're an accountant or an adviser, understanding just some of the mechanics of ECPI can help you make an enormous difference to your clients' tax outcomes. In this session we'll explore some common misconceptions and the opportunities that often go begging. SPEAKER: Meg Heffron	
2:05pm to 2:15pm	10 min break		
2:15pm to 3:15pm	Concurrent 5A: SMSFs and unit trusts unpacked Unit trusts are still a popular structure to hold property and other investments, and many SMSFs choose to invest in them. In this session, we'll unpack the questions you commonly ask - from under and overpaying distributions, to market valuation issues through to what happens when the trust assets are sold and lots in between. SPEAKER: Lyn Formica	Concurrent 5B: Accessing super before retirement Whilst clients usually plan to access their super when they retire, unexpected events may result in members being eligible to access their benefits sooner. In this session, we'll look at when access can occur, the tax implications and tips and traps to be mindful of to ensure members can secure potential tax savings. SPEAKER: Annie Dawson	
3:15pm to 3:35pm	20 min afternoon tea break		
3:35pm to 3:50pm	Plenary 6 - Heffron update SPEAKER: Meg Heffron		
3:50pm to 4:50pm	Plenary 7 - In the trenches Our technical support desk and our work administering over 5,000 SMSFs gives us great insight into the SMSF challenges you face in your practice. We'll finish this year's Super Intensive Day by sharing some of the ways we've overcome those challenges - what worked, what didn't, what's still a work in progress. PANEL: Leigh Mansell and Annie Dawson		
4:50pm to 5pm	Wrap, close and prize draw		